MAUDE Adverse Event Report: ACCESS VASCULAR INC. HYDROMID; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT TERM

ACCESS VASCULAR INC. HYDROMID; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT TERM
Model Number MID-141CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported a midline catheter that was fractured.
 
Additional Manufacturer Narrative
The complainant reported that the midline catheter was inserted without using a guidewire to stiffen the catheter.The iv rn who placed the catheter had no difficulty and initially had great blood return.Later that day, the floor rn reported difficulty flushing the line and no blood return.The iv rn returned and completed a dressing change and flushed the line, but still had no blood return.The floor rn flushed the line two times by the next morning but still had not blood return.The iv rn retracted the line 2 cm and changed the needleless connector and was able to flush the line and get a good blood return.Upon infusion, the patient reported pain.The line was removed, and the fracture was noticed.The catheter was returned to avi on 29 feb 2024 for investigation.The fracture was observed at the 8cm mark.Partial occlusions were observed distal (downstream) from the fracture.The fracture occurred axially along the catheter tube and had pressure induced stress/fatigue and stretching around the fracture.The cause of this excessive pressure cannot be determined.

Brand Name
HYDROMID
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT TERM
Manufacturer (Section D)
ACCESS VASCULAR INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer (Section G)
ACCESS VASCULAR INC.
749 middlesex turnpike
billerica MA 01821
Manufacturer Contact
brian hanley
749 middlesex turnpike
billerica, MA 01821
7815386594
MDR Report Key18873957
Report Number3015060232-2024-00005
Device Sequence Number9050130
Product Code FOZ
UDI-Device Identifier00850030354358
UDI-Public(01)00850030354358
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K203069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2025
Device Model NumberMID-141CM
Device Catalogue Number80H04104
Device Lot Number12062301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Initial Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown